Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


friend dying?
Aug 19, 2005

My dear friend has been ill for mnths now. Was labeled "drug seeker" by her M.D. & when illness finally had her one step short of kidney failure due to tumerous growth in that area (she'd been complaining of groin nodes rapidly enlarging/along with many other very painful changes in her body, including cervical ca [she got radical TAH for that], teeth falling out &/or breaking,infections that wouldn't clear w/ antib tx, & of course, lots of pain.) Mnths later, her Dr. finally tested & dx'd HIV. She's been waiting (or so Dr. told us) for info on stage status (I know T cells are 80/don't know v.l.). Last wk. hospice showed up at her apt. W/ bed, wheelchair, ect., said their records showed she had 4-6 mths to live & to call if she needed anything. NO call from Dr. NO tx. NO info! She's poor (medicaid) & I feel has been tossed aside by the system. Is there really a point this quickly where you just write someone off as terminal without even TRYING any meds?? We are in shock/love her very much/want to help, if having some knowledge could point us some direction. All the while this has been incubating, her Dr. has dismissed her as just wanting drugs & has run no tests to investigate source of her pain. Please, please...help!!

Response from Dr. Pierone

Hello and sorry to hear about your friends situation. What you describe is below any standard of care. Her condition sounds perilous and she should run, not walk, to get a second opinion from a competent source.



Previous
Treatment options
Next
Weird VL's and CD4 - rapid progression?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement